Ohio, 2005

Lightning Strike in Ohio, May 10, 2005

May 10, 2005 · NWS CLE · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at May 10, 2:40 PM EST, 5 minutes earlier.

Area forecast discussion, May 10, 2:40 PM EST, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CLEVELAND OHIO
340 PM EDT TUE MAY 10 2005

.SHORT TERM (TONIGHT THRU SAT)...
WARM FRONT FINALLY MOVED EAST OF THE FORECAST AREA SO ENTIRE AREA IS
CURRENTLY IN WARM SECTOR.  CURRENTLY SOME INSTABILITY WITH LIS FROM
-2 TO -4 WITH INSTABILITY AXIS MAINLY ACROSS THE EASTERN HALF OF THE
FORECAST AREA.  EXPECT SOME SCATTERED THUNDERSTORMS THIS EVENING BUT
SHOULD BEGIN TO DECREASE AFTER SUNSET AND BE OVER BY MIDNIGHT.  MOST
UNSTABLE AIR ACTUALLY S OF FORECAST AREA...SOME OF THE TSRA CENTRAL
OHIO COULD CLIP THE SE PORTION OF AREA.  DONT EXPECT MUCH IN THE WAY
OF SEVERE WEATER...BUT WITH A DELTA THETA E FROM CLE FORECAST
SOUNDING OF -25C AN ISOLATED DOWNBURST NOT OUT OF THE REALM OF
POSSIBILITY.

OVERNIGHT COLD FRONT TO SAG NORTH OF AREA AND STALL.  POTENTIAL DOES
EXIST FOR MCS DEVELOPING IN THE PLAINS THEN MOVING EAST.  CURRENT
MODELS MOVE TSRA INTO NW OHIO LATE TOMORROW AFTERNOON...THEN MOVING
ACROSS FORECAST AREA DURING THE EVENING.

GFS/ETA IN AGREEMENT MOVING COLD FRONT SOUTH OF FORECAST AREA BY
THURSDAY MORNING USHERING SOME COOLER TEMPS.  AS FAR AS TEMPS LEANED
TOWARD ETA MOS.

&&

.LONG TERM (SAT NIGHT THRU TUE)...
FOR EXTENDED FORECAST WENT WITH HPC GUIDANCE.  GREAT DIVERGENCE OF
MODELS FOR THE WEEKEND PD.  GFSLR MOVES COLD FRONT THROUGH FORECAST
AREA SATURDAY WITH HIGH PRESSURE BUILDING EAST ACROSS FORECAST AREA
ON SUNDAY.  HPC USING THE ECMWF MODEL WHICH IS ONE DAY SLOWER AS IT
DEVELOP SLOW ON FRONTAL BOUNDARY OVER OHIO ON SUNDAY SLOWING DOWN
THE FRONT SO THAT THE HIGH DOESNT BEGIN TO BUILD ACROSS FORECAST
AREA UNTIL MONDAY.

&&

.AVIATION(18Z-18Z)...
ONE S/WV MOVG ACRS OH ATTM (CENTRAL)...MSTR LIMITED THUS ACTIVITY
ATTM IS WDLY SCT. SOME GUSTY WINDS COULD OCCUR AS PER DRY AIR IN THE
SOUNDGS. ANOTHER S/WV MOVG ACROSS MI ATTM AND THIS MAY CAUSE SOME
PROBLEMS IN THE EXTREME NORTH. IT WILL BE CLOSE...MUCH OF THE TSTMS
SHOULD REMAIN JUST NORTH OF OH AND NW PA. TNGT WILL BE DRY ONCE THE
S/WVS MOVS THRU. SOME MVFR FOG MAY DEVEOP AFT 09Z AS TEMP/DEW POINT
SPREAD WILL BE LOW. CDFNT TRIES TO MOV IN FROM THE NORTH WED
MORNING. A MCS MAY MOVE ALONG THIS BOUNDARY FOR WED AFTN AND EVE.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE
.PA...NONE

&&

SHORT TERM...DJB
LONG TERM...DJB
AVIATION...KIELTYKA
Hazardous weather outlook, May 10, 3:52 AM EST, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
452 AM EDT TUE MAY 10 2005

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-110851-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
452 AM EDT TUE MAY 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN OHIO AND A
PORTION OF NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY

A FEW THUNDERSTORMS CAN BE EXPECTED ACROSS THE REGION TODAY.  THE
THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...

SCATTERED THUNDERSTORMS ARE ANTICIPATED TONIGHT THROUGH WEDNESDAY
NIGHT.  THE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

LOMBARDY

The radar

The Cleveland radar (KCLE), 33 km away, was scanning. The volume nearest the first event began at 19:43 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Medina

When
May 10, 2:45 PM EST
Where
Medina County, Medina
Injuries
1 direct, 0 indirect
Reported by
NEWSPAPER
Coordinates
41.118, -81.900 (the zone’s center; the record gives no point)

A 15 year old girl was struck by lightning while walking across a parking lot at school. The girl suffered extensive injuries and was hospitalized for several weeks. A house nearby was also struck by lightning. The resulting fire caused $100,000 damage to the house.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5450196.